Kentucky, 2013

Winter Weather in Kentucky, February 3, 2013

February 3, 2013 · NWS PAH · 7 events in 7 counties and zones

A fast-moving disturbance in the upper levels of the atmosphere raced southeast from the Dakotas across the Lower Ohio Valley. A burst of moderate snow accompanied this system, producing generally one to two inches of snowfall within a couple of hours.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A fast-moving disturbance in the upper levels of the atmosphere raced southeast from the Dakotas across the Lower Ohio Valley. A burst of moderate snow accompanied this system, producing generally one to two inches of snowfall within a couple of hours. Visibility was reduced to one-half to one mile. The accumulating snow occurred along and northeast of a line from Morganfield through Providence and Madisonville to Central City. Specific snowfall amounts included 3 inches in Livermore (Mclean County), 2 inches in Owensboro, Madisonville, and Central City, and 1.5 inches in Henderson. Clay and Slaughters in Webster County each reported 2 inches. Roads were snow-covered and slippery, especially secondary roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 3, 1:05 AM CST, 55 minutes earlier.

Area forecast discussion, Feb 3, 1:05 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
105 AM CST SUN FEB 3 2013

.UPDATE...
ISSUED AT 104 AM CST SUN FEB 3 2013

BASED ON REPORTS COMING IN FROM THE ST. LOUIS AREA AND
COORDINATION WITH WFO LSX...WENT WITH A WINTER WEATHER ADVISORY
FOR THE OVERNIGHT HOURS. SNOWFALL AMOUNTS HAVE BEEN HIGHER THAN
EXPECTED UPSTREAM...AND SEE NO REAL REASON THE TREND WILL NOT
CONTINUE WITH THIS FAST MOVING NW/SE SYSTEM THROUGH THE OVERNIGHT
HOURS. RETURNS IN THE 30-40+ DBZ RANGE AND REAL TIME REPORTS
SUGGEST DECENT SNOWS POSSIBLE EVEN IF FOR RELATIVE SHORT
DURATIONS OVERALL. WENT 1-2 INCHES TO START WITH.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 320 PM CST SAT FEB 2 2013

A FAST NORTHWEST FLOW PATTERN WILL PERSIST THROUGH THE SHORT TERM.
PERTURBATIONS RIPPLING THROUGH THE LARGE SCALE FLOW PATTERN WILL
RESULT IN A COUPLE OF CHANCES FOR PRECIPITATION...ONE TONIGHT AND
THE OTHER MONDAY INTO MONDAY EVENING.

THE FIRST POTENTIAL PRECIPITATION EPISODE COMES TONIGHT...MAINLY
AFTER MIDNIGHT...AS A CLIPPER SYSTEM ZIPS SOUTHEASTWARD FROM THE
UPPER MIDWEST INTO THE OHIO VALLEY. FORECAST TEMPERATURE PROFILES
ARE CERTAINLY COLD ENOUGH TO SUPPORT ALL SNOW WHERE PRECIPITATION
DOES OCCUR. THE BEST CHANCE FOR PICKING UP A FEW TENTHS OF AN INCH
OF LIGHT SNOW WILL BE OVER THE WABASH VALLEY AND EVANSVILLE TRI-
STATE AREA...TAPERING TO ONLY TRACE AMOUNTS FURTHER SOUTH. MUCH
OF SOUTHEAST MISSOURI AND FAR SOUTHWEST KENTUCKY WILL LIKELY
REMAIN PRECIPITATION FREE.

IN THE WAKE OF THIS INITIAL SYSTEM...DRY CONDITIONS ARE EXPECTED
SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN. THE SECOND
WEATHER MAKER OF INTEREST WILL DROP FROM THE NORTHERN PLAINS INTO
THE MISSOURI VALLEY BY MONDAY MORNING...THEN SLIDE EAST ACROSS
THE OHIO VALLEY THROUGH MONDAY NIGHT. DEEP LAYERED MOISTURE AND
LIFT WITH THIS SYSTEM ARE MORE ROBUST...SO CORRESPONDING RAIN
CHANCES WERE RAISED TO EITHER HIGH CHANCE OR LOW END LIKELY
ACROSS THE ENTIRE REGION. TOTAL PRECIPITATION POTENTIAL WITH THIS
SYSTEM APPEARS TO BE CONFINED TO ABOUT A TENTH OF AN INCH. THIS
EVENT LOOKS TO BE ENTIRELY RAIN AS BOUNDARY LAYER TEMPERATURES
WILL BE TOO WARM TO SUPPORT SNOW. ANY LINGERING RAIN WILL TAPER
OFF MONDAY EVENING OVER EASTERN COUNTIES AS A COLD FRONT MOVES
THROUGH.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 320 PM CST SAT FEB 2 2013

THE MODELS ARE IN REASONABLE AGREEMENT IN THE LARGER SCALE FEATURES
THROUGH THE PERIOD...BUT WILL NEED MORE TIME TO GET THE DETAILS
ALIGNED. A GENERAL SHIFT FROM CYCLONIC FLOW ALOFT TUESDAY TO A DIRTY
ZONAL FLOW BY THE END OF THE DAY WEDNESDAY IS FORECAST. THE ECMWF
AND GFS BOTH ADVERTISE MULTIPLE IMPULSES AT DIFFERENT
LATITUDES...WHICH WILL BE DIFFICULT FOR THE MODELS TO RESOLVE WITH
ANY ACCURACY THIS FAR OUT.

THE MODELS TO VARYING DEGREES TRY TO AMPLIFY A DISTURBANCE ACROSS
THE UPPER MIDWEST INTO THE GREAT LAKES THURSDAY AND THURSDAY NIGHT.
THIS WILL PUSH A COLD FRONT THROUGH THE AREA. A DECENT CHANCE OF
SHOWERS WILL ACCOMPANY THE FRONT THURSDAY AFTERNOON AND EVENING. THE
PRECIPITATION SHOULD PUSH OUT OF THE AREA BEFORE SUB/NEAR-FREEZING
TEMPERATURES MOVE IN BEHIND THE FRONT. THE ECMWF AND GEM ARE QUITE
WET WITH THE FRONT...BUT THE GFS HAS BEEN CONSISTENTLY DRY. GIVEN
THAT MOST OF THE UPPER SUPPORT SHOULD BE WELL NORTH AND MOISTURE
RETURN WILL BE MEAGER AT BEST...IT MAY BE ONTO SOMETHING.

FRIDAY SHOULD BE DRY...WITH SURFACE HIGH PRESSURE AND A MODEST SHORT
WAVE RIDGE ALOFT OVER THE REGION. THE ECMWF AND GFS AGREE THAT
SOUTHWEST FLOW ALOFT WILL RETURN TO THE AREA FRIDAY NIGHT AND
SATURDAY. THE MODELS DISAGREE IN HOW FAST TO BRING MOISTURE BACK
ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. THE 12Z RUNS KEEP THE
AREA DRY FRIDAY NIGHT...AND THEN ADVERTISE SCATTERED WARM ADVECTION
SHOWERS ACROSS THE AREA SATURDAY. THE COVERAGE SHOULD INCREASE
SATURDAY NIGHT AS A STORM SYSTEM LIFTS NORTHEAST THROUGH THE CENTRAL
PLAINS. BOTH MODELS HAVE NEGATIVE SHOWALTER INDICES THROUGHOUT THE
AREA SATURDAY NIGHT...SO INTRODUCED A SLIGHT CHANCE OF THUNDER.
ADDED IT TO THE SOUTHWEST THIRD OF THE AREA SATURDAY AS WELL.

IT SHOULD BE QUITE MILD THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1141 PM CST SAT FEB 2 2013

SINCE THE 00Z TAF ISSUANCE...HAVE MADE A COUPLE OF REVISIONS TO
SPEED UP THE ONSET OF SNOW OVER KEVV/KOWB BY AT LEAST THREE
HOURS. DROPPED THE VISIBILITY AT KEVV CLOSER TO THREE STATUTE
MILES DUE TO THE SNOW. OTHERWISE...LITTLE IN THE WAY OF
SIGNIFICANT CHANGES FOLLOWING THE PASSAGE OF THE SNOW AND THE
ONSET OF COLD AIR STRATOCUMULUS. ADDED AN EXTRA PERIOD AT THE END
OF THE FORECAST TO HANDLE WIND CHANGES SUNDAY EVENING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     ILZ075>078-080>087.

MO...NONE.
IN...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     INZ081-082-085>088.

KY...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     KYZ014-015-018>020.

&&
Hazardous weather outlook, Feb 2, 3:40 PM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CST SAT FEB 2 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
340 PM CST SAT FEB 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF LIGHT SNOW TONIGHT...MAINLY NORTH OF A LINE
FROM CARBONDALE ILLINOIS TO HOPKINSVILLE KENTUCKY. ACROSS THE WABASH
VALLEY AND EVANSVILLE TRI-STATE...A DUSTING OF SNOW MAY ACCUMULATE
ON GRASSY AND ELEVATED SURFACES. IMPACTS TO TRAVEL SHOULD BE MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Feb 2, 9:06 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TORNADO          8 S HOPKINSVILLE        36.74N 87.49W
01/30/2013                   CHRISTIAN          KY   NWS STORM SURVEY

            AN EF1 TORNADO TOUCHED DOWN 8 MILES SOUTH OF HOPKINSVILLE
            ALONG U.S. HWY 41A AND TRAVELED NORTHEAST FOR 6.5 MILES
            TO PEMBROKE ROAD. THE TORNADO HAD ESTIMATED PEAK WINDS OF
            105 MPH WITH AN AVERAGE PATH WIDTH OF 175 YARDS. HUNDREDS
            OF TREES WERE SNAPPED OR UPROOTED. ONE GRAIN BIN WAS
            BLOWN 150 FEET. SEVERAL BARNS OR SHEDS WERE LEVELED. AT
            LEAST 2 DOZEN POWER POLES WERE BROKEN ALONG LONG POND
            ROAD AND PEMBROKE ROAD. SEVERAL HOMES RECEIVED MAINLY
            MINOR ROOF DAMAGE.

&&

RICKS
Local storm report, Feb 2, 9:15 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
915 PM CST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     DOWNBURST        4 E HOPKINSVILLE        36.85N 87.42W
01/30/2013                   CHRISTIAN          KY   NWS STORM SURVEY

            A SWATH OF DAMAGE AVERAGING 300 YARDS WIDE EXTENDED FROM
            4 MILES EAST OF HOPKINSVILLE TO 8 MILES EAST OF
            HOPKINSVILLE LEVELING OR HEAVILY DAMAGING A COUPLE BARNS
            AND OTHER FARM STRUCTURES. DOZENS OF TREES WERE UPROOTED.
            PEAK WINDS WERE ESTIMATED AT 95 MPH.

&&

RICKS
Local storm report, Feb 2, 9:29 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
929 PM CST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     DOWNBURST        3 NW ALLEGRE            36.96N 87.26W
01/30/2013                   TODD               KY   NWS STORM SURVEY

            A PATH OF DAMAGE AVERAGING 1/3 MILE WIDE EXTENDED FROM 3
            MILES NORTHWEST OF ALLEGRE TO 1 MILE NORTHEAST OF PENROD.
            PEAK WINDS WERE ESTIMATED AT 110 MPH. A FEW THOUSAND
            TREES WERE UPROOTED. NUMEROUS BARNS AND OTHER SHEDS WERE
            LEVELED OR HEAVILY DAMAGED. SEVERAL HOMES AND OTHER
            BUILDINGS HAD ROOFS,INCLUDING DECKING,PARTIALLY REMOVED.A
            COUPLE RECEIVED WALL DAMAGE TO ATTACHED GARAGES. MANY
            OTHERS RECEIVED MINOR DAMAGE INCLUDING PARTIAL SHINGLE
            REMOVAL AND SIDING DAMAGE.

&&

RICKS
Local storm report, Feb 2, 9:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
937 PM CST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TORNADO          2 SE ROSEWOOD           37.08N 86.99W
01/30/2013                   MUHLENBERG         KY   NWS STORM SURVEY

            THE EF2 TORNADO BEGAN 2 MILES SOUTHEAST OF ROSEWOOD OR
            4.5 MILES SOUTHWEST OF PENROD AND ENDED IN PENROD. PEAK
            WINDS WERE ESTIMATED AT 120 MPH. THE AVERAGE PATH WIDTH
            WAS 275 YARDS. ONE HOME HAD LARGE PORTIONS OF THE ROOF
            STRUCTURE REMOVED, INCLUDING RAFTERS. SEVERAL OTHER HOMES
            RECEIVED PARTIAL SHINGLE REMOVAL,SIDING DAMAGE OR PORCHES
            DESTROYED. TWO MOBILE HOMES WERE COMPLETELY DESTROYED.
            HUNDREDS OF TREES WERE SNAPPED OR UPROOTED.

&&

RICKS
Special weather statement, Feb 2, 10:06 PM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CST SAT FEB 2 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ002>022-MOZ076-086-087-
111-112-030700-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SCOTT-
MISSISSIPPI-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...
SIKESTON...CHARLESTON
1006 PM CST SAT FEB 2 2013

...LIGHT SNOW TO MOVE ACROSS THE QUAD STATE AREA OVERNIGHT...

A WIDESPREAD AREA OF LIGHT SNOW CONTINUES TO MOVE ACROSS EAST
CENTRAL MISSOURI AND SOUTHWEST ILLINOIS AROUND 10 PM CST.

THE LEADING EDGE OF THIS BAND OF SNOW WILL REACH NEAR THE
INTERSECTION OF INTERSTATES 57 AND 64 IN SOUTHERN ILLINOIS BETWEEN
1045 PM AND 11 PM CST...MOVING NEAR A LINE FROM EVANSVILLE INDIANA
AND CARBONDALE ILLINOIS AROUND 1230 AM CST.

THE MAJORITY OF THE SNOW WILL LIKELY FALL ALONG AND NORTH OF A
LINE FROM CARBONDALE ILLINOIS...SMITHLAND AND HOPKINSVILLE
KENTUCKY OVERNIGHT...COVERING PARTS OF SOUTHERN ILLINOIS...SOUTHWEST
INDIANA AND WESTERN KENTUCKY. IN THIS AREA...SNOWFALL AMOUNTS
BETWEEN ONE QUARTER TO THREE QUARTERS OF AN INCH WILL BE POSSIBLE.
SOUTH OF THIS LINE...A TRACE TO UP TO A TENTH OF AN INCH OF SNOW
MAY BE POSSIBLE.

THE MAJORITY OF THE SNOWFALL WILL LIKELY OCCUR BETWEEN 11 PM AND 5 AM
CST.

IF YOU ARE PLANNING TRAVEL OVERNIGHT...BE WATCHFUL FOR CHANGES IN
VISIBILITY ON THE ROAD DUE TO THE SNOW. IN HEAVIER SNOW
BANDS...VISIBILITY DUE TO THE SNOW MAY DROP TO LESS THAN A MILE AT
TIMES. DRIVE WITH CAUTION.

SMITH
Local storm report, Feb 2, 10:30 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1030 PM CST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TORNADO          6 NE DONIPHAN           36.68N 90.75W
01/29/2013                   RIPLEY             MO   EMERGENCY MNGR

            AN EF1 TORNADO TOUCHED DOWN 6 MILES NORTHEAST OF DONIPHAN
            ABOUT 1 MILE SOUTH OF CO. ROAD K-1. TWO HOUSES SUSTAINED
            ROOF DAMAGE INCLUDING PARTIAL LOSS OF RAFTERS. A PORCH
            WAS LIFTED OVER A HOUSE AND A SMALL BOAT WAS BLOWN
            APPROXIMATELY 150 FEET. APPROXIMATELY 30 LARGE TREES WERE
            SNAPPED OR UPROOTED. THE TORNADO PATH WAS APPROXIMATELY
            125 YARDS WIDE AND 1/3 MILE LONG. PEAK WINDS WERE
            ESTIMATED AT 100 MPH.

&&

RICKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather. Local standard time, as filed.

Winter Weather, Union

When
February 3, 2:00 AM CST to 6:00 AM CST
Where
Union forecast zone
Reported by
Trained Spotter
Coordinates
37.659, -87.945 (the zone’s center; the record gives no point)

Winter Weather, Henderson

When
February 3, 2:00 AM CST to 6:00 AM CST
Where
Henderson forecast zone
Reported by
Trained Spotter
Coordinates
37.796, -87.573 (the zone’s center; the record gives no point)

Winter Weather, Daviess

When
February 3, 2:00 AM CST to 6:00 AM CST
Where
Daviess forecast zone
Reported by
Trained Spotter
Coordinates
37.732, -87.087 (the zone’s center; the record gives no point)

Winter Weather, McLean

When
February 3, 2:00 AM CST to 6:00 AM CST
Where
McLean forecast zone
Reported by
Trained Spotter
Coordinates
37.529, -87.264 (the zone’s center; the record gives no point)

Winter Weather, Webster

When
February 3, 2:00 AM CST to 6:00 AM CST
Where
Webster forecast zone
Reported by
Trained Spotter
Coordinates
37.518, -87.683 (the zone’s center; the record gives no point)

Winter Weather, Hopkins

When
February 3, 2:00 AM CST to 6:00 AM CST
Where
Hopkins forecast zone
Reported by
Trained Spotter
Coordinates
37.309, -87.541 (the zone’s center; the record gives no point)

Winter Weather, Muhlenberg

When
February 3, 2:00 AM CST to 6:00 AM CST
Where
Muhlenberg forecast zone
Reported by
Trained Spotter
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433037, 433038, 433039, 433040, 433041, 433042, 433043.